MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,
Model Number LF1923
Medical Device Problem Codes Energy Output Problem (1431); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported the surgeon went to clamp on, held button, but the device would not seal.No error codes were reported to have been seen.There was no patient injury or medical intervention and the extended procedure time reported was minimal only to replace the device.These are commonly used devices that are readily available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the complaint device was not returned, a conclusive root cause could not be determined and the reported event could not be confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - ancillary equipment failure - trigger button (activation button) not engaged throughout the entire seal cycle - device activated in contact with pooling fluid.- device used on vessels thicker than 7 mm.- grasping on too much tissue or inappropriate tissue types or on staples.The instructions for use (ifu) state: - lf19xx devices are compatible with forcetriad sw v3.6-v4.0, vlft10gen sw v1.1 ¿ v2.1.0.14, v4.0.1.15 and v4.0.2.25 - use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not use this instrument on vessels in excess of 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- eliminate tension on the tissue while sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not bend instrument shaft.- do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- the lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.- notice ¿ the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.- a tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequate seal.- to seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.- activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.- energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.- failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.- remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.H3 other text : 81.
 
Additional Manufacturer Narrative
The investigation results confirm this incident no longer falls within mdr reportability requirements as there was only damage to two of the required six spacer pads and there was no short circuit between the jaws when closed.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the handle, blade trigger, button, shaft, and jaws appeared to be intact.Spacer pads were inspected and the 2 spacer pads were worn down.Manual continuity tests were performed and passed with no issues.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium(pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The device was able to complete 22 out of 30 cycles.During the failed cycles that were unable to be completed properly, the generator produced an error message "check instrument".A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: electrical connections damaged.Active electrode short, electrical connections damaged.Ancillary equipment failure.Device activated in contact with pooling fluid.Grasping on too much tissue or inappropriate tissue types or on staples.The instructions for use (ifu) state: use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.If the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.Do not use this instrument on vessels in excess of 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.Do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Eliminate tension on the tissue while sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not bend instrument shaft.Do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not overfill the jaws of the instrument with tissue, as this may reduce device performance.Keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.The lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a twopulsed seal-cycle-complete tone sounds and rf output ceases.Notice - the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.A tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequate seal.To seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.Activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.Energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.Failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.Wipe jaw surfaces and edges with a wet gauze pad as needed.Remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key18499489
Report Number0001056128-2024-00013
Device Sequence Number7901149
Product Code NUJ
UDI-Device Identifier07613327504880
UDI-Public07613327504880
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberLF1923
Device Catalogue NumberLF1923RR
Device Lot Number15250825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/24/2024
10/04/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/20/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown